Degree of Unirationality for del Pezzo Surfaces over Finite Fields
Journal de Théorie des Nombres de Bordeaux, Volume 27 (2015) no. 1, pp. 171-182.

We address the question of the degree of unirational parameterizations of degree four and degree three del Pezzo surfaces. Specifically we show that degree four del Pezzo surfaces over finite fields admit degree two parameterizations and minimal cubic surfaces admit parameterizations of degree six. It is an open question whether or not minimal cubic surfaces over finite fields can admit degree three or four parameterizations.

Nous abordons la question du degré de paramétrisation unirationnelle de surfaces de del Pezzo de degré quatre et trois. Plus précisément, nous montrons que les surfaces de del Pezzo de degré quatre sur les corps finis admettent des paramétrisations de degré deux, et que les surfaces cubiques minimales admettent des paramétrisations de degré six. Il reste incertain s’il existe des paramétrisations de degré trois ou quatre pour ces dernières surfaces.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.897
Classification: 14J26
@article{JTNB_2015__27_1_171_0,
     author = {Amanda Knecht},
     title = {Degree of {Unirationality} for del {Pezzo} {Surfaces} over {Finite} {Fields}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {171--182},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {27},
     number = {1},
     year = {2015},
     doi = {10.5802/jtnb.897},
     mrnumber = {3346968},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.897/}
}
TY  - JOUR
TI  - Degree of Unirationality for del Pezzo Surfaces over Finite Fields
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2015
DA  - 2015///
SP  - 171
EP  - 182
VL  - 27
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.897/
UR  - https://www.ams.org/mathscinet-getitem?mr=3346968
UR  - https://doi.org/10.5802/jtnb.897
DO  - 10.5802/jtnb.897
LA  - en
ID  - JTNB_2015__27_1_171_0
ER  - 
%0 Journal Article
%T Degree of Unirationality for del Pezzo Surfaces over Finite Fields
%J Journal de Théorie des Nombres de Bordeaux
%D 2015
%P 171-182
%V 27
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.897
%R 10.5802/jtnb.897
%G en
%F JTNB_2015__27_1_171_0
Amanda Knecht. Degree of Unirationality for del Pezzo Surfaces over Finite Fields. Journal de Théorie des Nombres de Bordeaux, Volume 27 (2015) no. 1, pp. 171-182. doi : 10.5802/jtnb.897. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.897/

[1] L. Bayle and A. Beauville, Birational involutions of P 2 , Asian J. Math., 4 (2000), no.1, 11–17. | MR: 1802909 | Zbl: 1055.14012

[2] C. Chevalley, Démonstration d’une hypothèse de M. Artin, Abh. Math. Sem. Univ. Hamburg, 11 (1936), 73–75. | Zbl: 0011.14504

[3] J. S. Frame, The classes and representations of the groups of 27 lines and 28 bitangents, Ann. Mat. Pura Appl. (4), 32 (1951), 83–119. | MR: 47038 | Zbl: 0045.00505

[4] J. W. P. Hirschfeld, Classical configurations over finite fields. I. The double-six and the cubic surface with 27 lines, Rend. Mat. e Appl. (5) 26 (1967), 115–152. | MR: 233272 | Zbl: 0155.29803

[5] J. W. P. Hirschfeld, Cubic surfaces whose points all lie on their 27 lines. Finite geometries and designs (Proc. Conf., Chelwood Gate, 1980) London Math. Soc. Lecture Note Ser. 49 (1981), 169–171. | MR: 627498 | Zbl: 0465.51006

[6] J. Kollár, Unirationality of cubic hypersurfaces, J. Inst. Math. Jussieu, 1 (2002), no. 3, 467–476. | MR: 1956057 | Zbl: 1077.14556

[7] S. Li, Rational Points on Del Pezzo Surface of degree 1 and 2, preprint 2011, arXiv:0904.3555v2 [math.AG]. | MR: 2912153

[8] Yu. I. Manin, Cubic Forms. Algebra, geometry, arithmetic. Translated from the Russian by M. Hazewinkel. Second edition. North-Holland Mathematical Library 4. North-Holland Publishing Co., Amsterdam, 1986. | MR: 833513 | Zbl: 0582.14010

[9] S. Rybakov, Zeta functions of conic bundles and Del Pezzo surfaces of degree 4 over finite fields, Mosc. Math. J., 5 (2005), no. 4, 919–926. | MR: 2266465 | Zbl: 1130.14021

[10] C. Salgado and D. Testa and A. Várilly-Alvarado, On the Unirationality of del Pezzo surfaces of degree two, J. London Math. Soc. first published online April 29, 2014 doi:10.1112/jlms/jdu014.

[11] B. Segre, A note on arithmetical properties of cubic surfaces, J. London Math. Soc., 18 (1943), 24–31. | MR: 9471 | Zbl: 0060.09205

[12] H. P. F. Swinnerton-Dyer, The zeta function of a cubic surface over a finite field, Proc. Cambridge Philos. Soc., 63 (1967), 55–71. | MR: 204414 | Zbl: 0201.53702

[13] H. P. F. Swinnerton-Dyer, Universal equivalence for cubic surfaces over finite and local fields, Symposia Math., 24 (1981), 111–143. | MR: 619244 | Zbl: 0514.14015

[14] T. Urabe, Calculation of Manin’s invariant for Del Pezzo surfaces, Math. Comp., 65 (1996), no. 213, 247–258. | MR: 1322894 | Zbl: 0867.14014

[15] A. Weil, Abstract versus classical algebraic geometry, Proc. ICM Amsterdam (1954), vol. III, Erven P. Noordhoff N.V., Groningen (1956), 550–558. | MR: 92196 | Zbl: 0073.37303

Cited by Sources: